Alert archive / New Jersey / Special Weather Statements in 2010

Special Weather Statement, NWS Philadelphia/Mount Holly

July 20, 2010Cape May County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 20, 2010, 2:56 PM EDT for Cape May County, New Jersey. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2010, 2:56 PM EDT (18:56 UTC)
Expired
Jul 20, 2010, 3:30 PM EDT
In force
34 min
Issued by
NWS Philadelphia/Mount Holly

County Cape May County, NJ

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1611 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

282 
WWUS81 KPHI 201856
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
256 PM EDT TUE JUL 20 2010

NJZ023-024-201930-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
256 PM EDT TUE JUL 20 2010

...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY COUNTY...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF CAPE MAY...MOVING SOUTHEAST AT
35 MPH. THE THUNDERSTORM WILL BE NEAR WEST WILDWOOD...NORTH WILDWOOD
AROUND 300 PM...STONE HARBOR AND AVALON AROUND 315 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM, ESPECIALLY WITH 
THE LEADING EDGE OF THE HEAVIER RAIN.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. 
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE 
KILLERS. REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING. HEAVY RAIN WILL FALL FROM THIS STORM, AND 
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.

LAT...LON 3893 7499 3902 7496 3911 7490 3916 7491
      3913 7469 3907 7471 3902 7477 3902 7479
      3900 7478 3898 7480 3893 7488 3892 7495

$$

FORECASTER: GORSE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 20, 2:49 PM EDT, 7 minutes earlier.

Area forecast discussion, Jul 20, 2:49 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
249 PM EDT TUE JUL 20 2010

.SYNOPSIS...
A WEAK WARM FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION
TONIGHT. A WEAK COLD FRONT APPROACHING THE REGION WILL BRING MORE IN
THE WAY OF SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON AND
EVENING. HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL BRING DRIER
CONDITIONS WEDNESDAY NIGHT AND THURSDAY...ALTHOUGH THURSDAY WILL BE
HOT. A WARM FRONT CROSSING THE REGION FRIDAY WILL BRING HOT AND
HUMID WEATHER TO THE REGION FOR THE WEEKEND. A COLD FRONT IS
SCHEDULED TO MOVE THROUGH SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE FORECAST PROBLEM TONIGHT WILL BE...AS IT HAS BEEN THE PAST FEW
DAYS...IS THE EXTENT AND COVERAGE OF CONVECTION.

THE INITIAL SHOT OF WARM AIR ADVECTION SHOWERS IS DRYING UP AS IT
ENCOUNTERS THE DRIER AIR IN PLACE...THOUGH SOME AREAS ARE RECEIVING
SHOWERS. AS ANTICIPATED...THE BULK OF THE ACTIVITY HAS BEEN ACROSS
EASTERN MARYLAND...DELAWARE AND SOUTH. THIS AREA WILL REMAIN THE
FOCUS FOR THE REST OF THE AFTERNOON AND TONIGHT AS THE BEST
INSTABILITY REMAINS COLLOCATED WITH THE BEST SHEAR. WILL CONTINUE TO
MENTION GUSTY WINDS FOR THIS AREA INTO THE EVENING.

AFTER THE CONVECTION WINDS DOWN THIS EVENING...THERE IS QUITE A
MODEL DIFFERENCE IS HOW THE QUASI STATIONARY FRONT ACROSS THE
SOUTHERN ZONE IS HANDLED. THE 0000 UTC NAM KEEPS IT THE FOCUS OF LOW
LEVEL MOISTURE AND INSTABILITY...WITH SHOWERS CONTINUING ALONG THE
FRONT THROUGH THE REMAINDER OF THE NIGHT...WITH THE BULK OF ACTIVITY
BETWEEN 0600 UTC AND 1200 UTC.

THE 1200 UTC GFS SHOWS PRECIPITATION ALONG THE WARM...THOUGH THE
WARM AIR ADVECTION IS LESS CONCENTRATED AND WANES BEFORE 1200 UTC.
SINCE THIS HAS THE SUPPORT OF THE ECMWF...AND GENERALLY FITS BETTER
WITH THE SYNOPTIC PATTERN...HAVE OPTED TO REMAIN CLOSER TO THE GFS
SOLUTION. THUS...WILL CONTINUE THE MENTION OF SHOWERS AND
THUNDERSTORMS TONIGHT. WITH PRECIPITABLE WATER VALUES STILL NEAR 2
INCHES...COULD BE SOME HEAVY DOWNPOURS.

AS LONG AS THE WARM FRONT LIFTS NORTH...TRAINING OF CELLS SHOULD NOT
BE A PROBLEM. THE STORM MOTION SHOULD BE SUFFICIENT TO KEEP THE
FLOOD THREAT TO A MINIMUM. MAY HAVE TO WATCH FOR TRAINING ALONG THE
WARM FRONT LATER TONIGHT...BUT FOR NOW FLOODING IS NOT EXPECTED TO
BE A PROBLEM.

CLOUDS AND THE PASSING WARM FRONT SHOULD KEEP TEMPERATURES FROM
FALLING OFF MUCH. GENERALLY USED A MODEL BLEND FOR LOWS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THE WARM FRONT SHOULD PASS WEDNESDAY MORNING. AFTER THIS...THE
CONVECTIVE THREAT IS NOT CLEAR CUT (AT LEAST TO ME). IT COULD BE
THAT MOST OF THE LOW LEVEL MOISTURE CONVERGENCE OCCURS WITH THE WARM
FRONT TONIGHT...WITH DEW POINTS A BIT LOWER FOR WEDNESDAY. THE LOW
LEVEL MOISTURE WILL BE THE KEY AS TO HOW MUCH CONVECTION WILL
DEVELOP AHEAD OF A WEAK MID SHORT WAVE AND SURFACE COLD FRONT.

RIGHT NOW...THE MULTI MODEL CONSENSUS IS FOR CONVECTION TO DEVELOP IN
THE MID AFTERNOON AHEAD OF THE SHORT WAVE. THE BEST INSTABILITY
SHOULD STRETCH FROM NORTHEAST PENNSYLVANIA THROUGH CENTRAL NEW
JERSEY. THE BEST BULK SHEAR WITH THE SHORT WAVE SHOULD BE ACROSS THE
NORTHERN ZONES. THE COMBINATION OF THE TWO...WITH A LEE SIDE TROF
AND EVENTUALLY COOL FRONT TO FOCUS ON...SHOULD RESULT IN THE
POTENTIAL FOR MULTI CELLULAR DEVELOPMENT WITH LINE SEGMENTS AND BOWS
AS THE LIKELY CONVECTIVE MODE.

IN ADDITION..IF THE HEATING IS SUFFICIENT...THE SHEAR COULD BE
STRONG ENOUGH FOR A SUPERCELL OR TWO. WILL INDICATE THE BEST CHANCE
OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN AREAS WEDNESDAY
AFTERNOON.

THE LOW AND MID LEVEL CLOUDINESS ASSOCIATED WITH THE WARM FRONT
SHOULD LIFT DURING THE MORNING HOURS. RAPID HEATING SHOULD OCCUR IN
THE AFTERNOON WITH SUNSHINE IN THE WARM AIRMASS. FOR THE MOST PART...
USED THE GFS MOS NUMBERS FOR HOURLY TEMPERATURES AS WELL AS HIGH
TEMPERATURES. WHILE IT MAY BE CLOSE TO HEAT ADVISORY CRITERIA FOR A
TIME WEDNESDAY AFTERNOON ACROSS CENTRAL NEW JERSEY...NOT ENOUGH
CONFIDENCE TO RAISE THE ADVISORY AT THIS TIME.

THE CONVECTION COULD PERSIST INTO WEDNESDAY EVENING...ESPECIALLY IF
MULTI CELLULAR OR SUPERCELLS DEVELOP. AFTER THIS...THE FRONT SHOULD
CROSS THE REGION...AND DRY OUT THE LOWER LEVELS. IN THE WAKE OF THE
SHORT WAVE...DOWNWARD VERTICAL MOTION SHOULD PROMOTE CLEARING AFTER
MIDNIGHT. WHILE THE COOL FRONT DOES PASS...THE TRUE AIRMASS CHANGE
DOES NOT OCCUR UNTIL THURSDAY. THUS...A BLEND OF MOS NUMBERS WAS
USED FOR LOWS.

THURSDAY LOOKS DRY AS MID LEVEL RIDGING BUILDS OVER THE TOP OF THE
WEAK SURFACE HIGH. DEW POINTS WILL BE LOWER THAN PREVIOUS DAYS...AND
MODEL SOUNDINGS SHOW CAPPING IN PLACE. IN FACT...CONVECTIVE
TEMPERATURES MAY BE JUST OUT OF REACH...SO WILL KEEP SKIES MOSTLY
SUNNY. WHILE THE AIRMASS WILL BE DRIER THURSDAY...850 MB
TEMPERATURES SUGGEST THAT A BLEND OF MOS NUMBERS SHOULD BE OK FOR
HIGHS.

THE SURFACE COOL FRONT THAT PASSES WEDNESDAY EVENING WILL RETURN
FRIDAY AS A WARM FRONT. WHILE THERE MAY BE SOME CONVECTION WITH THE
FRONT IN THE AFTERNOON (ESPECIALLY ACROSS THE NORTH)...THE MAIN
SENSIBLE WEATHER CHANGE WILL BE THE HEAT AND HUMIDITY. DOES NOT
APPEAR AS THOUGH HEAT INDEX VALUES WILL REACH 100 FRIDAY
AFTERNOON...SO NO HEAT HEADLINES AT THIS TIME.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
DURING THE PERIOD FROM FRIDAY NIGHT THROUGH TUESDAY, THE UPPER
PATTERN IS EXPECTED TO FEATURE A RIDGE BUILDING OVER THE WESTERN
STATES AND A TROUGH AFFECTING THE GREAT LAKES AND THE NORTHEASTERN
STATES.

AT THE SURFACE, WE ARE ANTICIPATING A COLD FRONT MOVING THROUGH OUR
REGION ON SUNDAY.

AHEAD OF THE COLD FRONT, TEMPERATURES ARE EXPECTED TO BE VERY WARM
WITH OVERNIGHT LOWS MAINLY IN THE 70S. DAYTIME HIGH TEMPERATURES ARE
FORECAST TO BE IN THE UPPER 90S IN OUR CENTRAL AND SOUTHERN COUNTIES
ON SATURDAY. WE MAY NEED AN EXCESSIVE HEAT ADVISORY OR WARNING FOR
OUR URBANIZED AREAS AT THAT TIME. AS THE FRONT PASSES AND AFTER IT
PUSHES TO OUR SOUTH, WE SHOULD HAVE TYPICAL JULY TEMPERATURES FOR
SUNDAY, MONDAY AND TUESDAY. THE HUMIDITY IS EXPECTED TO DROP FOR
MONDAY AND TUESDAY AS HIGH PRESSURE BUILDS INTO OUR REGION FROM THE
WEST.

WE WILL CONTINUE TO MENTION CHANCE POPS OVER THE WEEKEND. THE
SHOWERS AND THUNDERSTORMS SHOULD FAVOR THE AFTERNOON AND EVENING
HOURS ON SATURDAY. THE PRECIPITATION TIMING FOR SUNDAY WILL LIKELY
BE DEPENDENT UPON THE PROGRESS OF THE COLD FRONT.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

SHOWERS AND ISOLATED TSTMS HAVE MOVED INTO OUR AREA THIS AFTERNOON,
MAINLY FROM THE LEHIGH VALLEY AND CENTRAL NJ SOUTH. WHILE CONDITIONS
SHOULD BE MAINLY VFR, THEY COULD DROP BRIEFLY TO MVFR/IFR IN ANY OF
THE STRONGER STORMS. THIS CONCENTRATED AREA OF PRECIPITATION WILL
MOVE ESE ACROSS THE REGION THROUGH THE EVENING HOURS. A FEW ISOLATED
SHOWERS/TSTMS COULD DEVELOP BEHIND THIS AREA, BUT SHOULD NOT BE
WIDESPREAD OR ORGANIZED. THE ACTIVITY IS EXPECTED TO DIMINISH LATER
THIS EVENING LEAVING US WITH MAINLY VFR CONDITIONS OVERNIGHT. AS
HAS BEEN THE CASE THE LAST FEW NIGHTS, THERE COULD BE SOME MVFR
VSBYS IN FOG AND HAZE IN THE PREDAWN HOURS, MAINLY IN OUR OUTLYING
AREAS. W WINDS 8 TO 12 KT THIS AFTERNOON WILL BECOME LIGHT AND
VARIABLE OVERNIGHT AND THEN W TO SW 8 TO 12 KT ON WEDNESDAY.
WEDNESDAY IS EXPECTED TO BE ANOTHER VFR DAY, ALTHOUGH SHOWERS AND
TSTMS COULD ONCE AGAIN DEVELOP IN THE AFTERNOON AND EVENING HOURS
AS A FRONTAL BOUNDARY CROSSES THE REGION.

OUTLOOK...
AS THE FRONTAL BOUNDARY SLIPS TO OUR SOUTH WEDNESDAY NIGHT INTO
THURSDAY, SLIGHTLY DRIER AND MORE STABLE AIR WILL MOVE INTO OUR
AREA. THIS WILL MEAN THAT THURSDAY MIGHT ACTUALLY BE A VFR DAY
WITHOUT THE MENTION OF SHOWERS/TSTMS. AFTER THAT, THE FRONTAL ZONE
WILL MAKE ITS WAY BACK INTO OUR AREA BRINGING WITH IT THE THREAT FOR
ADDITIONAL SHOWERS/TSTMS FOR FRIDAY RIGHT THROUGH THE WEEKEND. A
STRONGER COLD FRONT IS FORECAST TO CROSS THE AREA LATE SUNDAY OR
SUNDAY NIGHT. A FRESH AIRMASS WILL FOLLOW THE FRONT FOR THE
BEGINNING OF NEXT WEEK

&&

.MARINE...
WEAK PRESSURE SYSTEMS WILL CONTINUE TO MIGRATE ACROSS THE REGION
THIS WEEK AS A FRONTAL ZONE OSCILLATES OVER OR NEAR OUR AREA. THE
CLOSE PROXIMITY OF THE FRONT WILL NOT ALLOW THE PRESSURE GRADIENT TO
TIGHTEN. THIS, IN TURN, WILL KEEP WINDS RELATIVELY LIGHT AND
CONDITIONS BELOW SMALL CRAFT ADVISORY CRITERIA. SEAS ON OUR OCEAN
WATERS COULD APPROACH 5 FEET FOR SHORT PERIODS OF TIME, ESPECIALLY
FRIDAY NIGHT AND AGAIN LATE SATURDAY INTO SUNDAY. FOR NOW...SEAS
HAVE BEEN LIMITED TO 4 FEET.

WITH THE FRONTAL ZONE REMAINING CLOSE TO OUR AREA, SHOWERS AND
THUNDERSTORMS COULD OCCUR FROM TIME TO TIME. IT NOW APPEARS THAT
THE THURSDAY/THURSDAY NIGHT TIME FRAME COULD BE DRY. FOR THE
REMAINDER OF THE FORECAST PERIOD, EVEN THOUGH THERE WILL BE A
CHANCE FOR SHOWERS/TSTMS, MOST OF THE TIME CONDITIONS WILL BE
RAIN-FREE ON OUR WATERS. A STRONGER COLD FRONT IS FORECAST TO
CROSS THE AREA BY THE END OF THE WEEKEND. FOLLOWING THIS FRONT
WILL BE A FRESH BATCH OF SLIGHTLY COOLER AND DRIER AIR.

&&

.CLIMATE...
SAMPLE RECORD HIGHS THIS WEEKEND.

PHL 7/24 95-1987 AND PREV YEARS
PHL 7/25 96-1999

ACY 7/24 93 1987 AND PREV YEARS
ACY 7/25 97 1965

ILG 7/24 95 1987
ILG 7/25 99 1894

ADDITIONALLY...ITS EARLY...BUT MONTH OF JULY IS RUNNING HOT IN PHL.
81.7 THRU THE 19TH OR 4.4 ABOVE NORMAL.

WARMEST AVG TEMP IN PHL SINCE RECORDS BEGAN 1872
82.1 1994
81.5 1995
81.4 1955 AND 1993

OVERALL THE TRENDS CONTINUE WARMER THAN NORMAL FOR THE REST OF
THE MONTH...EXCEPT POSSIBLY FOR 1 OR 2 DAYS?

LAST BELOW NORMAL DAY HERE IN PHL WAS JULY 2.

ONLY 3 BELOW NORMAL DAYS SINCE JUNE 10
ONLY 6 BELOW NORMAL DAYS SINCE MAY 20 /PAST TWO MONTHS/.

SOME OF THE DATA IN THIS SECTION MAY BE EXPANDED IN FUTURE FORECASTS
AS THE OUTLOOK FOR THIS COMING WEEKEND BECOMES MORE CERTAIN.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HAYES
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...IOVINO
AVIATION...RPW
MARINE...RPW
CLIMATE...DRAG
Hazardous weather outlook, Jul 20, 3:59 AM EDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
359 AM EDT TUE JUL 20 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-210800-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
359 AM EDT TUE JUL 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY
IN NORTHEAST MARYLAND AND DELAWARE WITH DAMAGING LIGHTNING STRIKES
AND/OR BRIEF POOR DRAINAGE FLOODING RAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON OR EVENING
ACCOMPANIED BY GUSTY WINDS AND BRIEF POOR DRAINAGE FLOODING RAINS.

HEAT INDEX VALUES MAY APPROACH 100 DEGREES WEDNESDAY... AND AGAIN
FRIDAY. HEAT INDEX VALUES APPEAR TO HAVE THEIR BEST CHANCE OF
EXCEEDING 100 ON SATURDAY WHEN THE INDEX MAY RISE TO NEAR 105
DEGREES IN THE AFTERNOON.

..SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-210800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
359 AM EDT TUE JUL 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

A THUNDERSTORM WITH GUSTS TO NEAR 35 KNOTS IS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WITH GUSTS TO NEAR 35 KNOTS ARE POSSIBLE WEDNESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DRAG

In the hours before

Local storm report, Jul 20, 12:01 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1201 PM EDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     MARINE TSTM WIND BELMAR                  40.18N 74.03W
07/19/2010  E0.00 MPH        MONMOUTH           NJ   EMERGENCY MNGR

            BOATS FLIPPED OVER BY THE WIND.

1043 AM     TSTM WND DMG     WEST LONG BRANCH        40.29N 74.02W
07/19/2010                   MONMOUTH           NJ   EMERGENCY MNGR

            TREES AND WIRES DOWN.

0545 PM     TSTM WND DMG     DOWNINGTOWN             40.01N 75.70W
07/19/2010                   CHESTER            PA   EMERGENCY MNGR

            TREES DOWN THROUGHOUT THE COUNTY.

0607 PM     TSTM WND DMG     CALVERT                 39.70N 75.98W
07/19/2010                   CECIL              MD   EMERGENCY MNGR

            NUMEROUS WIRES DOWN ACROSS THE COUNTY.

0635 PM     TSTM WND GST     KENNETT SQUARE          39.84N 75.71W
07/19/2010  M65.00 MPH       CHESTER            PA   TRAINED SPOTTER

            65 MPH WIND GUST IN KENNETT SQUARE

0652 PM     TSTM WND DMG     3 NNW CHESTNUT HILL     40.11N 75.24W
07/19/2010                   MONTGOMERY         PA   EMERGENCY MNGR

            TREES DOWN WITH DAMAGE IN WHITEMARSH TWP.

0700 PM     TSTM WND DMG     2 ESE AMBLER            40.14N 75.19W
07/19/2010                   MONTGOMERY         PA   EMERGENCY MNGR

            TREE DOWN ON WIRES IN UPPER DUBLIN TWP.

0815 PM     TSTM WND DMG     CHESTERTOWN             39.22N 76.07W
07/19/2010                   KENT               MD   PUBLIC

            TREES UPROOTED IN CHESTERTOWN WITH ONE ON VEHICLE. SIDING
            WAS BLOWN OFF HOUSE WITH WIRES DOWN AS WELL.

&&

HEAVENER
Special weather statement, Jul 20, 12:30 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1230 PM EDT TUE JUL 20 2010

DEZ001-002-MDZ008-012-015-020-201730-
CAROLINE MD-CECIL MD-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
1230 PM EDT TUE JUL 20 2010

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...CECIL...KENT...NEW
CASTLE AND QUEEN ANNE'S COUNTIES...

AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 26 MILES NORTHEAST OF BALTIMORE...MOVING
SOUTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR PORT DEPOSIT...
OCTORARO AROUND 1245 PM...PERRYVILLE...CHARLESTOWN AROUND 100 PM...
CECILTON...HOLLYWOOD BEACH AROUND 115 PM...WARWICK AND SASSAFRAS
AROUND 130 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM.

LAT...LON 3905 7631 3904 7625 3906 7623 3914 7626
      3915 7628 3926 7622 3937 7612 3938 7607
      3944 7600 3946 7602 3953 7599 3954 7608
      3966 7617 3947 7558 3898 7581 3902 7623
      3904 7627 3902 7631 3903 7632

HEAVENER
Special weather statement, Jul 20, 1:12 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
112 PM EDT TUE JUL 20 2010

DEZ001-002-MDZ008-012-NJZ016-021-201815-
CECIL MD-CUMBERLAND NJ-KENT MD-KENT DE-NEW CASTLE DE-SALEM NJ-
112 PM EDT TUE JUL 20 2010

...STRONG THUNDERSTORMS WILL AFFECT CECIL...CUMBERLAND...KENT...NEW
CASTLE AND SALEM COUNTIES...

AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELKTON TO 7 MILES
WEST OF MIDDLETOWN TO 13 MILES WEST OF MIDDLETOWN...MOVING EAST AT 30
MPH. THE THUNDERSTORMS WILL BE NEAR BEAR...WARWICK AROUND 130 PM...
SALEM...PENNSVILLE AROUND 145 PM...ALLOWAY...GREENWICH AROUND 200 PM
AND FAIRTON AROUND 215 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3938 7606 3949 7596 3969 7587 3966 7555
      3965 7556 3962 7560 3959 7559 3966 7553
      3965 7542 3943 7506 3928 7530 3934 7535
      3933 7537 3946 7555 3950 7557 3957 7553
      3958 7556 3946 7558 3927 7541 3935 7613

HAYES
Special weather statement, Jul 20, 2:01 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
201 PM EDT TUE JUL 20 2010

DEZ002-201845-
KENT DE-
201 PM EDT TUE JUL 20 2010

...A STRONG THUNDERSTORM WILL AFFECT KENT COUNTY...

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF DOVER...MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR LITTLE CREEK...DOVER BASE HOUSING
AROUND 215 PM AND BIG STONE BEACH AROUND 230 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO BE STRUCK
BY LIGHTNING. HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

LAT...LON 3924 7575 3935 7549 3934 7547 3932 7543
      3924 7538 3920 7538 3916 7540 3907 7539
      3903 7533 3897 7529 3896 7530

FORECASTER: GORSE
Special weather statement, Jul 20, 2:36 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
236 PM EDT TUE JUL 20 2010

NJZ021-023-024-201900-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-CUMBERLAND NJ-
236 PM EDT TUE JUL 20 2010

...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY AND SOUTHERN CUMBERLAND
COUNTIES...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES NORTHWEST OF CAPE MAY...MOVING SOUTHEAST
AT 40 MPH. THE THUNDERSTORM WILL BE NEAR VILLAS...GREEN CREEK AROUND
245 PM...WILDWOOD AND WEST WILDWOOD AROUND 300 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO BE STRUCK
BY LIGHTNING. HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

LAT...LON 3899 7498 3909 7491 3915 7490 3918 7497
      3918 7503 3920 7505 3920 7510 3917 7513
      3920 7518 3924 7516 3918 7466 3907 7471
      3902 7479 3900 7478 3897 7481 3893 7488
      3892 7497

FORECASTER: GORSE
Special weather statement, Jul 20, 2:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
256 PM EDT TUE JUL 20 2010

NJZ023-024-201930-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
256 PM EDT TUE JUL 20 2010

...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY COUNTY...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF CAPE MAY...MOVING SOUTHEAST AT
35 MPH. THE THUNDERSTORM WILL BE NEAR WEST WILDWOOD...NORTH WILDWOOD
AROUND 300 PM...STONE HARBOR AND AVALON AROUND 315 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM, ESPECIALLY WITH
THE LEADING EDGE OF THE HEAVIER RAIN.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. HEAVY RAIN WILL FALL FROM THIS STORM, AND
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.

LAT...LON 3893 7499 3902 7496 3911 7490 3916 7491
      3913 7469 3907 7471 3902 7477 3902 7479
      3900 7478 3898 7480 3893 7488 3892 7495

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:02 PM EDTSpecial Weather StatementPHIHunterdon43 min
Jul 19, 8:36 PM EDTSpecial Marine WarningPHI54 min
Jul 19, 8:43 PM EDTSpecial Weather StatementPHIMiddlesex, Somerset62 min
Jul 20, 1:12 PM EDTSpecial Weather StatementPHISalem63 min
Jul 20, 2:09 PM EDTSpecial Marine WarningPHI66 min
Jul 20, 2:36 PM EDTSpecial Weather StatementPHICape May24 min
Jul 19, 8:11 PM EDTSpecial Weather StatementPHIKent49 min
Jul 19, 8:23 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's52 min
Jul 20, 12:30 PM EDTSpecial Weather StatementPHICecil, Kent, Queen Anne's60 min
Jul 19, 9:21 PM EDTSpecial Weather StatementPHIKent39 min
Jul 20, 2:01 PM EDTSpecial Weather StatementPHIKent44 min
Jul 20, 2:07 PM EDTSevere Thunderstorm WarningPHIKent23 min

Nearby

Special Weather Statements in New Jersey, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.